GRAND JUNCTION, Colo. (KREX) — For most people, this is just a pen designed to look like a syringe, but it can be a painful reminder for an ever-growing portion of the population.
Barbara Fisher is one of the millions of loved ones who have lost a family member to the ongoing drug crisis.
“My son passed away due to Carfentanil,” said Fisher, “He smelled it or touched it and it killed him instantly.” Fisher is still looking for answers to her son’s death in late 2017. However, one thing is for sure; the dangers of carfentanil.
According to the North Carolina Department of Health and Human Resources, regular fentanyl poses little risk of affecting someone from just skin contact. But according to the Drug Enforcement Agency, carfentanil is another story.
On the DEA’s website, Just Think Twice they list five quick facts about carfentanil. One of them is that it poses “a significant threat,” even by accident, to anyone who touches it.
Fisher losing her son to carfentanil is why she is so concerned about seeing syringe pens easily accessible to children of all ages.
“I thought a child would not know the difference between a fake syringe and the real deal,” said Fisher.